Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes severe headaches despite being on Acetaminophen and Ibuprofen?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4153 Questions
Question
3 days ago I was woken from my sleep at 1;15am due to severe abdominal pain. When making my way to the toilet, about 15 feet away, I became extremely dizzy and faint. I started to lose consciousness as I got to the toilet. I came to on my bathroom floor with a bruised and bloodied nose, as well as a "V" shaped abrasion on my left forehead, surrounded by a 2 inch area of swelling/bruising. The first day I experienced a lot of pain and tenderness to those sites, increased bruising, and a generalized headache. Now for the past few days my visible injuries have much improved, only tender to the touch. The generalized headache is gone, but I am left with a very intense, constant headache near my right temple, radiates to my right side of forehead. I'm concerned about the severity of the headache, which no acetaminophen or ibuprofen can help. Also greatly concerned that the pain is on the opposite side of the injury.
Full disclosure , I was able to smoke marijuana 2 nights ago, and that did provide a small amount of relief which I was unable to achieve with OCT medications
Mon, 4 Jun 2018 in Brain and Spine
 
 
Answered by Dr. Prof. Kunal Saha 3 hours later
Brief Answer:
You possibly need to get a CT scan of brain done urgently

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. The external injuries are possibly not a cause for concern and would recover in a week or two. But the headache concerns me. If 'head injury' occurs, it will not be without manifestations. The main concern could be the ominous signs of head injury which are:
* Vomiting
* Severe headache
* Altered consciousness or Loss of consciousness
* Convulsions

It would therefore be a good idea to visit a doctor and ask whether you would need to get a CT scan of the brain done.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor